Alert archive / California / Wind Advisories in 2017
Wind Advisory 6, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jan 21, 2017, 12:26 PM PST. It took effect at Jan 21, 2017, 10:00 PM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2017, 12:26 PM PST (20:26 UTC)
- In effect from
- Jan 21, 2017, 10:00 PM PST
- Expired
- Jan 22, 2017, 10:00 PM PST
- In force
- 24 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
137 WWUS76 KHNX 212026 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1226 PM PST SAT JAN 21 2017 CAZ089>093-220500- /O.NEW.KHNX.WI.Y.0006.170122T0600Z-170123T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA, MADERA, AND FRESNO COUNTY FOOTHILLS- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD... VISALIA...OAKHURST...MARIPOSA 1226 PM PST SAT JAN 21 2017 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SUNDAY. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL BEGIN TO INCREASE NORTH OF FRESNO THIS EVENING, THEN SPREAD SOUTH OVERNIGHT AND CONTINUE THROUGH SUNDAY EVENING. * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BEAN
5 follow-up statements
875 WWUS76 KHNX 220502 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 902 PM PST SAT JAN 21 2017 CAZ089>093-221330- /O.CON.KHNX.WI.Y.0006.170122T0600Z-170123T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA, MADERA, AND FRESNO COUNTY FOOTHILLS- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD... VISALIA...OAKHURST...MARIPOSA 902 PM PST SAT JAN 21 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY... * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL CONTINUE TO INCREASE NORTH OF FRESNO THIS EVENING... THEN SPREAD SOUTH OVERNIGHT AND CONTINUE THROUGH SUNDAY EVENING. * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
131 WWUS76 KHNX 221314 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 514 AM PST SUN JAN 22 2017 CAZ089>093-222115- /O.CON.KHNX.WI.Y.0006.000000T0000Z-170123T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA, MADERA, AND FRESNO COUNTY FOOTHILLS- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD... VISALIA...OAKHURST...MARIPOSA 514 AM PST SUN JAN 22 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL CONTINUE TO INCREASE THIS MORNING AND CONTINUE THROUGH THIS EVENING. * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY
374 WWUS76 KHNX 221728 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 928 AM PST SUN JAN 22 2017 CAZ089>093-230130- /O.CON.KHNX.WI.Y.0006.000000T0000Z-170123T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA, MADERA, AND FRESNO COUNTY FOOTHILLS- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD... VISALIA...OAKHURST...MARIPOSA 928 AM PST SUN JAN 22 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. THE STRONGER WINDS WILL OCCUR ALONG AND BELOW THE GRAPEVINE AND WEST SIDE OF THE VALLEY NEAR THE COASTAL RANGE WHERE WIND GUSTS UP TO 60 MPH MAY POSSIBLE AT TIMES. * TIMING...WINDS WILL CONTINUE TO INCREASE THIS MORNING AND CONTINUE THROUGH THIS EVENING. * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MV
335 WWUS76 KHNX 230121 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 521 PM PST SUN JAN 22 2017 CAZ089>093-230600- /O.CON.KHNX.WI.Y.0006.000000T0000Z-170123T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA, MADERA, AND FRESNO COUNTY FOOTHILLS- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD... VISALIA...OAKHURST...MARIPOSA 521 PM PST SUN JAN 22 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...SOUTHERLY 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. THE STRONGER WINDS WILL OCCUR ALONG AND BELOW THE GRAPEVINE AND WEST SIDE OF THE VALLEY NEAR THE COASTAL RANGE WHERE WIND GUSTS UP TO 55 MPH MAY POSSIBLE AT TIMES. * TIMING...WINDS WILL CONTINUE THROUGH THIS EVENING. * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
302 WWUS76 KHNX 230610 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1010 PM PST SUN JAN 22 2017 CAZ089>093-230715- /O.EXP.KHNX.WI.Y.0006.000000T0000Z-170123T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA, MADERA, AND FRESNO COUNTY FOOTHILLS- 1010 PM PST SUN JAN 22 2017 ...WIND ADVISORY HAS EXPIRED... WINDS WILL CONTINUE TO DECREASE OVERNIGHT. A FEW LOCATIONS WILL EXPERIENCE WIND GUSTS AROUND 30 MPH DURING THE NEXT FEW HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 21, 4:45 AM PST, 7 hours 41 minutes earlier.
Area forecast discussion, Jan 21, 4:45 AM PST, 7 hours 41 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 445 AM PST Sat Jan 21 2017 .SYNOPSIS...Scattered showers will linger in the lower elevations through today with snow showers continuing over the mountains. The next storm will bring another round of rain and mountain snow to the region tonight through Monday. A drying trend will begin on Tuesday with a continuation of dry weather for the remainder of next week. && .DISCUSSION...The low pressure system that was responsible for producing the heavy rain, mountain snowfall, flooding and strong winds to our area on Friday has moved east of our area. Meanwhile, unsettled conditions continue across our area with troughy conditions prevailing and radar composites are indicating showers, mainly over the mountains; continuing across our area overnight. The short range models are indicating a continuation of unsettled conditions across our area today with showers at times. The main weather concern now turns to yet another incoming storm which has the potential to be the strongest storm to impact our area so far this season. WV imagery is indicating a moist baroclinic band stretching from 130W out to 170W which is taking aim at central CA. GOES high density winds are indicating that this feature is being pulled up by a strong upper low centered near 47N/143W and being pushed eastward straight toward central CA. This deep moisture fetch is progged to reach our area by this evening and continue through at least midday Monday. During this time frame periods of moderate to heavy precipitation are expected across our area along with increased winds in favored areas. As the result of the anticipated heavy snowfall and strong winds in the mountains, a Winter Storm Warning has been issued for the Southern Sierra Nevada where 2 to 4 feet of additional snowfall are expected over the higher elevations. Snow levels will be between 4500 and 5000 feet on satruday evening when this system arrives and rise to 7500 to 8000 feet by Sunday afternoon in a modified tropcial airmass. As the large offshore upper low approaches the Norcal coast Sunday night, cooler air will push into CA and snow levels will lower to 3500 to 4000 feet by Monday. Over the Kern County Mountains a strong pressure gradient will result in very strong winds on Sunday with gusts up to 90 mph possible in the Grapevine area. the precipitation over the passes will turn to snow on Sunday night as the cooler air pushes in. A Winter Storm Warning has also been issued for the Kern COunty Mountains with emphasis on the strong winds. However, the snowfall on Sunday Night and Monday might also have an adverse impact on travel over the the major passes. Meanwhile, moderate to heavy rainfall over the lower elevations on top of an already saturated ground will bring a renewed threat of flooding on Sunday, Sunday Night and Monday across the San Joaquin Valley and southern Sierra foothills. With a colder unstable airmass prevailing across our area on Monday, thunderstorms will be possible over the San Joaquin Valley as well as across the mountains and deserts of Kern County. The trough will move east of our area on Tuesday with a cyclonic flow keeping cool and unsettled conditions across our area. Isolated showers will continue our area on Tuesday before a drier airmass builds into the area by midweek. The medium range models are in fairly good agreement with an amplifying upper ridge off the CA coast during the second half of next week which will keep our area under a dry northerly flow. Mainly clear skies will prevail over the higher elevations while night and morning fog will return to the San Joaquin Valley as inversion conditions become more prevalent. && .AVIATION... SAN JOAQUIN VALLEY...MVFR conditions in with isolated showers through 06z Sunday then rain over region. SIERRA NEVADA AND KERN COUNTY MOUNTAINS...Widespread mountain obscurations and scattered showers through 18z. Strong gusty over mountain ridges. KERN COUNTY DESERT... Strong gusty winds below the mountain passes until 18z Saturday...otherwise VFR conditions can be expected elsewhere across the central California interior during the next 24 hours. && .AIR QUALITY ISSUES...None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Winter Storm Warning until 10 AM PST this morning CAZ096-097. Winter Storm Warning from 10 PM this evening to 10 AM PST Monday CAZ096-097. Winter Storm Warning from 10 PM this evening to 10 AM PST Monday CAZ095. && public...DS avn/fw...Dudley synopsis...DS weather.gov/hanford
In the hours before
Local storm report, Jan 21, 8:19 AM PST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
819 AM PST SAT JAN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 3 ESE CLOVIS 36.81N 119.65W
01/21/2017 M0.25 INCH FRESNO CA TRAINED SPOTTER
24 HOUR RAINFALL TOTAL OF 0.25" NEAR CLOVIS.
&&
JALocal storm report, Jan 21, 8:20 AM PST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
820 AM PST SAT JAN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM HEAVY RAIN LEMOORE 36.29N 119.79W
01/21/2017 M0.45 INCH KINGS CA TRAINED SPOTTER
24 HOUR RAINFALL TOTAL OF 0.45" NEAR
LEMOORE. ALSO REPORTED A MONTHLY TOTAL SO
FAR OF 3.09" FOR JANUARY.
&&
JALocal storm report, Jan 21, 8:22 AM PST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
822 AM PST SAT JAN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HEAVY RAIN 5 W FISH CAMP 37.47N 119.74W
01/21/2017 M2.04 INCH MARIPOSA CA TRAINED SPOTTER
SPOTTER REPORT OF 24 HOUR PRECIPITATION
TOTAL OF 2.04" NEAR PONDEROSA BASIN IN
MARIPOSA COUNTY. MEASURED SNOW DEPTH WAS 4".
.
&&
JALocal storm report, Jan 21, 8:24 AM PST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
824 AM PST SAT JAN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM HEAVY RAIN CHOWCHILLA 37.11N 120.25W
01/21/2017 M0.11 INCH MADERA CA PUBLIC
SPOTTER REPORT OF 24 HOUR RAINFALL OF 0.11"
NEAR CHOWCHILLA IN MADERA COUNTY. ALSO
REPORTED A MONTHLY PRECIPITATION TOTAL OF
4.18" SO FAR FOR THE MONTH OF JANUARY. .
&&
JALocal storm report, Jan 21, 9:44 AM PST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
944 AM PST SAT JAN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM HEAVY SNOW FISH CAMP 37.48N 119.64W
01/21/2017 M12.0 INCH MARIPOSA CA TRAINED SPOTTER
SPOTTER REPORT OF 12 INCHES OF SNOW IN THE
LAST 24 HOURS NEAR FISH CAMP IN MARIPOSA
COUNTY.
&&
JALocal storm report, Jan 21, 11:40 AM PST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1140 AM PST SAT JAN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 AM HEAVY SNOW 6 ESE CAMP NELSON 36.10N 118.52W
01/21/2017 M11.0 INCH TULARE CA TRAINED SPOTTER
SPOTTER REPORT OF 24 HOUR SNOWFALL TOTAL OF
11" NEAR PONDEROSA IN TULARE CO. AT 7200
FEET. THE SNOW DEPTH WAS 5'5" AND THE
SEASONAL TOTAL SO FAR IS 7'5".
&&
JAThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 4:19 PM PST | Special Weather Statement | HNX | Kings | 41 min |
| Jan 20, 4:37 PM PST | Special Weather Statement | HNX | Kings | 38 min |
| Jan 20, 4:54 PM PST | Special Weather Statement | HNX | Fresno | 51 min |
| Jan 20, 5:01 PM PST | Special Weather Statement | HNX | Madera | 44 min |
| Jan 20, 5:17 PM PST | Special Weather Statement | HNX | Fresno | 43 min |
| Jan 20, 5:45 PM PST | Special Weather Statement | HNX | Fresno | 45 min |
| Jan 20, 5:56 PM PST | Areal Flood Advisory | HNX | Tulare | 2 hr |
| Jan 20, 5:57 PM PST | Special Weather Statement | HNX | Madera | 48 min |
| Jan 20, 6:13 PM PST | Special Weather Statement | HNX | Fresno | 47 min |
| Jan 20, 6:46 PM PST | Special Weather Statement | HNX | Fresno | 44 min |
| Jan 21, 4:04 AM PST | Winter Storm Warning | HNX | 64 hr | |
| Jan 21, 1:00 PM PST | Flash Flood Watch | HNX | 45 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.